Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 83, NWS Omaha, NE

May 4, 2012Platte County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 4, 2012, 5:53 PM CDT for Platte County, Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2012, 5:53 PM CDT (22:53 UTC)
Expired
May 4, 2012, 6:45 PM CDT
In force
52 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Platte County, NE

The radar

The Omaha radar (KOAX), 106 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 6:12 PM CDTHAIL 1.752 Sw Tarnov, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 5:52 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2705 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WUUS53 KOAX 042253
SVROAX

NEC141-042345-
/O.NEW.KOAX.SV.W.0083.120504T2253Z-120504T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
553 PM CDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PLATTE COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 645 PM CDT

* AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR 
  SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
  LOCATED 7 MILES NORTHWEST OF MONROE...OR 18 MILES NORTHWEST OF 
  COLUMBUS...AND MOVING EAST AT 15 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  PLATTE CENTER...MONROE...CRESTON...HUMPHREY...TARNOV AND CORNLEA. 

THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 118 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4174 9761 4175 9728 4174 9726 4148 9732
      4147 9771 4150 9771 4153 9770 4153 9775
      4163 9779
TIME...MOT...LOC 2252Z 254DEG 13KT 4158 9767 
WIND...HAIL 60MPH 1.25IN

$$

MILLER
2 follow-up statements
692 
WWUS53 KOAX 042308
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
608 PM CDT FRI MAY 4 2012

NEC141-042345-
/O.CON.KOAX.SV.W.0083.000000T0000Z-120504T2345Z/
PLATTE NE-
608 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM 
CDT FOR PLATTE COUNTY...

AT 607 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP 
TO BASEBALL SIZE AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS 
STORM WAS LOCATED 7 MILES NORTHWEST OF PLATTE CENTER...OR 17 MILES 
NORTHWEST OF COLUMBUS...MOVING EAST AT 15 MPH. 

LOCATIONS IMPACTED INCLUDE...
PLATTE CENTER...MONROE...CRESTON...HUMPHREY...TARNOV AND CORNLEA. 

THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 118 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4174 9761 4175 9728 4174 9726 4148 9732
      4147 9771 4150 9771 4153 9770 4153 9775
      4163 9779
TIME...MOT...LOC 2307Z 251DEG 13KT 4160 9761 
WIND...HAIL 65MPH 2.75IN

$$

MILLER
781 
WWUS53 KOAX 042317
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
617 PM CDT FRI MAY 4 2012

NEC141-042345-
/O.CON.KOAX.SV.W.0083.000000T0000Z-120504T2345Z/
PLATTE NE-
617 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM 
CDT FOR PLATTE COUNTY...

AT 612 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND 
DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 7 MILES 
NORTHWEST OF PLATTE CENTER...OR 16 MILES NORTHWEST OF 
COLUMBUS...MOVING EAST AT 15 MPH.  AT 612 PM THIS STORM PRODUCED 
GOLF BALL SIZE HAIL 2 MILES SOUTHWEST TARNOV.

LOCATIONS IMPACTED INCLUDE...
PLATTE CENTER...MONROE...CRESTON...HUMPHREY...TARNOV AND CORNLEA. 

THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 118 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING 
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLE INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4174 9761 4175 9728 4174 9726 4148 9732
      4147 9771 4150 9771 4153 9770 4153 9775
      4163 9779
TIME...MOT...LOC 2311Z 254DEG 13KT 4160 9759 
WIND...HAIL 65MPH 1.75IN

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:26 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 4, 3:26 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
326 PM CDT FRI MAY 4 2012

.DISCUSSION...
FORECAST CONCERNS ARE MAINLY CONVECTION CHANCES/STRENGTH THROUGH
SUNDAY.

FOR TONIGHT...EXTREMELY UNSTABLE CONDITIONS PREVAILED
SOUTH OF AFTERNOON CONVECTION WITH MLCAPE 2000-3500 J/KG WITH
LITTLE CIN OVER MUCH OF THE FORECAST AREA PER 19Z SPC MESO PAGE.
ISOLATED SEVERE CONVECTION WHICH DEVELOPED ON NRN EDGE OF HIGHER
INSTABILITY PUSHED OUTFLOW FARTHER S INTO NERN NEBRASKA WHICH
MAKES EVOLUTION OF CONVECTION SOMEWHAT QUESTIONABLE. SOME SHORTER
TERM MODELS...I.E. 12Z 4KM WRF DID NOT PICK UP ON AFTERNOON
CONVECTION IN NERN NEBR BUT BROUGHT ADDITIONAL DEVELOPMENT SWD
INTO THAT AREA AFTER 00Z WITH 12Z GFS/NAM DOING SO LIKEWISE.
MEANWHILE SOME STABILIZATION BEHIND CURRENT CONVECTION COULD
CREATE A LULL IN ACTIVITY FOR A WHILE THIS EVENING. HOWEVER...FEEL
NET EFFECT COULD BE WITH LOW LEVEL JET FOCUSED ON OUTFLOW AND RICH
MOISTURE IN PLACE...H85 12Z DWPTS PER U.A AT +15 DEG
C....CONTINUED REGENERATION AND AREAS OF HEAVY RAIN COULD COEXIST
WITH SEVERE THREAT NE ZONES THIS EVENING. BOTH WILL BE INCLUDED IN
GRIDS. ALTHOUGH CHANCES OF CONVECTION APPEAR MUCH LESS FARTHER
SE...HIGH INSTABILITY AND LITTLE/NO CIN COULD LEAD TO DEVELOPMENT
S OF WATCH AREA...ALBEIT CHANCES WHERE CU FIELD HAS LEFT...OVER
THE FAR S...APPEAR PRETTY SMALL UNLESS SOME ACTIVITY WOULD SHIFT
INTO THAT REGION LATE TONIGHT. OTHERWISE...MENTIONED FOG AND
INCREASED SKY GRIDS AGAIN LATE TONIGHT/SATURDAY MORNING WITH HIGH
DWPTS STILL IN PLACE.

FOR SATURDAY/SATURDAY NIGHT...GFS/ECMWF HOLD OFF WITH QPF
GENERATION UNTIL BASICALLY AFTER 00Z FOR FORECAST AREA. HOWEVER...
POTENTIAL OUTFLOW BOUNDARIES AND EVEN HIGHER AMOUNTS OF
MOISTURE/INSTABILITY COULD ALLOW FOR DEVELOPMENT IN AFTERNOON AND
RAISED POPS NW ZONES. OUTFLOW/LINGERING CLOUDS WILL HAVE TO BE
MONITORED BUT SPOTTY UPPER 80S/90 DEGREE READINGS THROUGH 20Z
TODAY COULD EASILY BE REPEATED SATURDAY...ESPECIALLY IF LOW CLOUDS
WOULD FAIL TO BE AS WIDESPREAD AS THIS MORNING. WILL AGAIN MENTION
HEAVY RAIN NRN ZONES SATURDAY EVENING AS FORECAST PRECIPITABLE
WATER WAS EVEN HIGHER THAN TODAY.

ADJUSTED FORECAST A LITTLE TO ACCOUNT FOR A SLOWER FRONTAL PASSAGE
SUNDAY PER 12Z GFS. THUS BOOSTED POPS SUNDAY AND RAISED TEMPS A
LITTLE...ALTHOUGH PRE-FRONTAL CLOUD COVER COULD LIMIT HEATING.

AFTER THAT MUCH COOLER TEMPERATURES SPREAD SWD INTO MIDWEEK BEFORE
RECOVERING. TRIMMED PRECIP MENTION ON TUE TO FAR NERN IA ZONES PER
GFS/ECMWF. SINCE BOTH GFS/ECMWF FORECAST ANOTHER TROUGH TOWARD
FORECAST AREA NEXT FRI MODEST POPS WERE INCLUDED FOR NEW DAY 7
ALONG WITH COOLER TEMPS N/W.

CHERMOK
&&

.AVIATION...
18Z TAFS FOR KOFK...KLNK AND KOMA.
STILL SOME PATCHY MVFR CIGS AND VSBYS EARLY THIS AFTERNOON THEN
EXPECT SCT-BKN VFR CONDITIONS LATE THIS AFTERNOON. WILL CONTINUE
TO MONITOR TSRA DEVELOPMENT WITH CLUSTER OF STORMS THIS
AFTERNOON IN SOUTH DAKOTA THAT WILL CLIP NORTHEAST NEBRASKA. DID
INCLUDE MENTION TSRA POTENTIAL AT KOFK AFT 00Z. MORE UNCERTAINTY
OVERNIGHT FOR KOMA AND KLNK...HOWEVER DID INCLUDE PRECIP MENTION
AT KOMA. DUE TO VERY MOIST AIRMASS AND DECREASING WINDS...HAVE
DETERIORATING CIGS AND VSBYS WITH FOG AND STRATUS AFTER 06Z TO
MVFR...THEN IFR/LIFR WITH IMPROVING CONDITIONS AFTER 15Z.

ZAPOTOCNY

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, May 4, 5:37 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
537 PM CDT FRI MAY 4 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-051245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
537 PM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

THERE IS A SLIGHT RISK FOR SCATTERED STRONG TO SEVERE STORMS
ACROSS ALL OF THE OUTLOOK AREA TONIGHT ACROSS EASTERN NEBRASKA
AND SOUTHWEST IOWA. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAIN ARE THE PRIMARY HAZARDS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE SOUTH ALONG A
SAGGING OUTFLOW BOUNDARY DRAPED ACROSS NORTHEAST NEBRASKA AND INTO
WEST CENTRAL IOWA. THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST
ALONG THIS BOUNDARY THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY EVENING AND
SATURDAY NIGHT. A VERY UNSTABLE ATMOSPHERE WILL BE IN PLACE
SATURDAY AFTERNOON BUT WARM MID LEVEL TEMPERATURES SHOULD CAP ANY
DEVELOPMENT UNTIL A COLD FRONT APPROACHES FROM THE NORTHWEST.
THIS COLD FRONT SHOULD BE MOVING INTO NORTHEAST NEBRASKA DURING
THE EVENING...THEN WILL SWEEP THROUGH THE REST OF EASTERN
NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORMS
THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY
NIGHT.

KERN

In the hours before

Local storm report, May 4, 2:41 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
241 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             10 NW VERDIGRE          42.70N 98.17W
05/04/2012  E0.88 INCH       KNOX               NE   LAW ENFORCEMENT

            DIME TO NICKEL

&&

DFOBERT
Local storm report, May 4, 3:18 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
318 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             6 N VERDIGRE            42.68N 98.04W
05/04/2012  E1.00 INCH       KNOX               NE   PUBLIC

&&

DFOBERT
Local storm report, May 4, 3:31 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
331 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             8 NE VERDIGRE           42.68N 97.92W
05/04/2012  E1.00 INCH       KNOX               NE   PUBLIC

&&

DFOBERT
Special weather statement, May 4, 3:35 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
335 PM CDT FRI MAY 4 2012

NEZ011-042100-
KNOX NE-
335 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX COUNTY UNTIL
400 PM CDT...

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF BRISTOW...OR 13
MILES SOUTHEAST OF SPENCER...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NIOBRARA AND VERDEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR NORTHEASTERN NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.

LAT...LON 4288 9825 4284 9819 4284 9814 4276 9803
      4277 9795 4264 9790 4261 9830 4288 9831
TIME...MOT...LOC 2030Z 249DEG 28KT 4270 9859

MILLER
Special weather statement, May 4, 4:20 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
420 PM CDT FRI MAY 4 2012

NEZ011-042200-
KNOX NE-
420 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX COUNTY UNTIL
500 PM CDT...

AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR MONOWI...OR 18 MILES SOUTHEAST
OF SPENCER...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NIOBRARA AND VERDEL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR NORTHEASTERN NEBRASKA AND SOUTHEASTERN SOUTH
DAKOTA.

LAT...LON 4288 9825 4284 9819 4284 9814 4277 9805
      4275 9800 4269 9797 4268 9799 4265 9830
      4288 9831 4288 9830
TIME...MOT...LOC 2117Z 254DEG 13KT 4274 9838

MILLER
Special weather statement, May 4, 5:39 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
539 PM CDT FRI MAY 4 2012

NEZ042-042315-
PLATTE NE-
539 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR PLATTE COUNTY UNTIL 615 PM CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING DEVELOPING THUNDERSTORMS NEAR PLATTE CENTER...OR 13 MILES
NORTHWEST OF COLUMBUS...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLUMBUS...PLATTE CENTER...MONROE...LINDSAY...CRESTON...HUMPHREY...
TARNOV AND CORNLEA.

THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 118 AND 133.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR EASTERN NEBRASKA.

LAT...LON 4174 9726 4142 9725 4144 9762 4172 9774
TIME...MOT...LOC 2238Z 254DEG 14KT 4156 9754

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:05 PM CDTSpecial Weather StatementOAXThurston25 min
May 3, 7:25 PM CDTSevere Thunderstorm WarningOAXThurston35 min
May 3, 7:54 PM CDTAreal Flood AdvisoryOAXCuming, Thurston2 hr
May 3, 8:01 PM CDTAreal Flood AdvisoryOAXPlatte119 min
May 3, 8:10 PM CDTSevere Thunderstorm WarningOAXCuming35 min
May 3, 8:47 PM CDTSevere Thunderstorm WarningOAXDodge, Washington28 min
May 3, 11:06 PM CDTSpecial Weather StatementOAXRichardson39 min
May 3, 11:15 PM CDTSevere Thunderstorm WarningOAXRichardson45 min
May 4, 1:49 PM CDTSevere Thunderstorm WarningOAXKnox26 min
May 4, 2:12 PM CDTSevere Thunderstorm WarningOAXKnox42 min
May 4, 2:50 PM CDTSevere Thunderstorm WarningOAXKnox24 min
May 4, 3:35 PM CDTSpecial Weather StatementOAXKnox25 min
May 4, 4:20 PM CDTSpecial Weather StatementOAXKnox40 min
May 4, 5:39 PM CDTSpecial Weather StatementOAXPlatte36 min
May 4, 6:02 PM CDTSevere Thunderstorm WarningOAXBoone43 min
May 4, 6:11 PM CDTSevere Thunderstorm WarningOAXBoone, Madison, Platte34 min
May 4, 6:21 PM CDTSpecial Weather StatementOAXCuming24 min
May 4, 6:32 PM CDTSpecial Weather StatementOAXDodge28 min
May 4, 6:36 PM CDTSevere Thunderstorm WarningOAXColfax, Dodge39 min
May 4, 6:41 PM CDTSevere Thunderstorm WarningOAXColfax, Madison, Platte, Stanton36 min
May 4, 6:52 PM CDTSevere Thunderstorm WarningOAXDodge, Washington38 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.